MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SXR07150L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was limited to the information provided by the user facility.The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.The user facility reported that two stents were placed in the patient, also see mdr 9681834-2016-00208.There is no evidence that this event was related to a device defect or malfunction.A cause-and-effect relationship between this complaint and the actual sample cannot be definitely determined based on the available information.The potential for such an event is addressed in the instruction-for-use (ifu) with statements such as the following: "patients for a peripheral intervention should be selected carefully.Operators should bear in mind that complications, including (but not limited to) subacute thrombosis, vessel complication and hemorrhagic complications, may result from peripheral intervention".Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported thrombosed stents after they were placed in the patient.Follow up communication with the user facility confirmed the following information: the doctor used two 7x150 misago stents; angiographic result after stent placement showed the stents to be thrombosed; the patient was dripped with tpa overnight and treated several days later with a (b)(6); the patient had surgical intervention for ''compartment syndrome'' related to the ischemia of the leg while major arteries were thrombosed; and a tech at (b)(6) reported that under angiography the stents had restenosed at the edges.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5916968
Report Number9681834-2016-00211
Device Sequence Number915998
Product Code NIP
UDI-Device Identifier04987350722263
UDI-Public(01)04987350722263
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberSXR07150L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2016
Initial Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7X150 MISAGO STENT; 7X150 MISAGO STENT
Outcome Attributed to Adverse Event Other;